Research Article | Open Access
Lin-Lin Wang, Yong-Hong Fan, "Permanence and Existence of Periodic Solutions for Nicholson’s Blowflies Model with Feedback Control and Delay on Time Scales", Discrete Dynamics in Nature and Society, vol. 2018, Article ID 3403127, 7 pages, 2018. https://doi.org/10.1155/2018/3403127
Permanence and Existence of Periodic Solutions for Nicholson’s Blowflies Model with Feedback Control and Delay on Time Scales
Sufficient conditions are established for the permanence in a delayed Nicholson’s blowflies model with feedback control on time scales. Our investigation confirms that the bounded feedback terms do not have any influence on the permanence of this system.
In 2008, we considered the following discrete Nicholson’s blowflies model with feedback control (see ):where , , , , and : (integer number set) (nonnegative real number set) are all bounded sequences, is also a bounded sequence and , is a nonnegative integer, and is the first-order former difference operator and obtained the following.
Theorem 1. Assume thathold true; then system (1) is permanent.
The continuous and discrete systems always appear separately, until in 1988, the theory of time scales, which has recently received much attention, was initiated by Hilger  in his Ph.D. thesis to unify both difference and differential calculus in a consistent way. Since then many authors have investigated the dynamic equations on time scales (see [3–6]). This theory provides a powerful tool for applications to economics, population models, quantum physics, among others. In fact, the progressive field of dynamic equations on time scales contains, links, and extends the classical theory of differential and difference equations.
For the origin of mathematical model for Nicholson’s blowflies, one can see . For further study on equations with feedback control, we refer to [8–14] and references therein. And for investigation on delay differential equations, we refer to [15, 16] and so on.
In this paper, we will discuss the permanence of the following system:on time scales , where stands for the delta-derivative andin which and is the forward jump operator on . To make (3) meaningful, we suppose that, for any ,
We assume that , and, without loss of generality, suppose . In view of the biological significance, we also assume that the coefficient functions , , , , , , , and : are all bounded rd-continuous and (the definition of rd-continuous function will be given in Section 2).
When , let , , and then (3) can be rewritten as
In what follows we shall use the notations where is a bounded rd-continuous function in . Throughout this paper, we assume thatIn this case, for any ,
Definition 2. A time scale is an arbitrary nonempty closed subset of the real number .
Definition 3. For we define the forward jump operator and the backward jump operator , by respectively.
Definition 4. Define the interval in by Other types of intervals are defined similarly.
Definition 5 (Definition 1.58 in , P22). A function is called rd-continuous provided that it is continuous at right-dense points in and its left-sided limits exist (finite) at left-dense points in . The set of rd-continuous functions is denoted by
Definition 6. Assume and let , where Then we define to be the number (provided it exists) with property that given any , there is a neighborhood of such that for all . We call the delta (or Hilger) derivative of and it turns out that is the usual derivative if and is the usual forward difference operator if .
Lemma 7 (Theorem 1.76 in , P28). If , then is increasing.
Definition 8 (Definition 2.25 in , P58). We say that a function is regressive provided thatholds. The set of all regressive and rd-continuous functions will be denoted by
Definition 9. If , we define the exponential function bywhere the cylinder transformation , for .
For , we define . In this case, , , and .
When , we know that , and then for ,
Definition 10. If , the function is defined by
Lemma 11. Suppose ; then(1);(2);(3);(4);(5).
Lemma 12 (Theorem 2.44 in , P66). Assume that and . If on , then for all .
Lemma 13 (Theorem 2.77 in , P77). Suppose and is rd-continuous. Let and . The unique solution of the initial value problem is given by
In order to give our main result, we also need to establish the following definitions and lemmas. The first definition is the generalized version of the semicycle in discrete situation .
Definition 14. Let be a constant and ; a positive semicycle relative to of is defined as follows, as it consists of a “string” of terms:all greater than or equal to , and a negative semicycle relative to of is defined as follows, as it is a “string” of terms:all less than or equal to .
The following two lemmas could be found in .
Lemma 15. Assume that and ; furthermore suppose that
(1)and then(2)and there exists a constant , such that ; then
Lemma 16. Assume that are bounded rd-continuous functions and ; furthermore suppose that the –differentiable function satisfies
(1)and is –differentiable; then there exists a constant , such that for , we haveEspecially, if is bounded above ultimately with respect to , then(2)and there exists a constant , such that, for , we haveEspecially, if is bounded below ultimately with respect to , thenBefore giving our main result, we list the definition of uniform ultimate boundedness.
Definition 17. Solutions for system (3) are said to be uniformly ultimate bounded if there exist two constants and such that, for any initial conditionwe havewhere and are independent of .
3. Main Results
First, we give a lemma which will be useful for our further discussion.
In the sequel, we assume that
We now prove the following result before proving Theorem 19. In fact, the two theorems are equivalent to each other.
Proof. We divided the proof into four claims.
Claim 1. There exists a positive constant such thatwhere can be chosen as Proof. From the first equation of system (3) and the positivity of , we haveFrom the first equation of (3), we havethuswhich implies thatand by (44), we haveand for simplicity, we setobviously, In the following, we divided the proof into three cases:
(1) There exists some such that for all , and then we have(2) There exists some such that for all , and then from (48), we have which implies that exists and if we denote , and thenand thus (48) shows thatthat is,while from (52) and (54), we get therefore(3) For simplicity, set Assume that oscillates about . By (48), we know that implies that Thus, by Lemma 7, if we let be the first element of a th positive semicycle relative to of , thenNow we divided the proof into two cases: is left-dense and is left-scattered. If the former holds, thenIf the latter holds, then , by (45), we haveand thereforewhile from (58) and (60), we haveBy (50), (56), and (61), we complete the proof of Claim 1.
Claim 2. There exists a positive constant such thatProof. From (42), we know that, for any arbitrary positive number , there exists an such that for all , and then from the second equation of system (3), we have by Lemma 16 (1),Let , and then we can obtainThe proof of Claim 2 is complete.
Claim 3. There exists a constant such thatBy Claims 1 and 2 and the first equation of system (3), we havefor sufficiently large, where is a constant. Then From the second equation of system (3), we have and then Lemma 16 (1) implies that, for any ,noting thatand hence there exists a positive integer such that, for any solution of system (3), , as , where . Fixing , we get Setand thenNotice that , for , and then from the first equation of system (3), we have for . According to the choosing of , we haveBy Lemma 15 (2), we havewhereand choosingthis shows that the conclusion holds true.
Claim 4. There exists a positive constant such thatNotice that (66) implies that there exists an such that for all , and then from the second equation of system (3), we have by Lemma 16 (2),The proof of Claim 4 is complete.
Chooseobviously, AndThus we complete the proof of Theorem 20.
Theorem 21. If the coefficient functions , , , , , , , and are all –periodic rd-continuous functions and also satisfy and (9), then system (3) has at least an –periodic solution with strictly positive for its second component.
No data were used to support this study.
Conflicts of Interest
The authors declare that there are no conflicts of interest regarding the publication of this paper.
All authors contributed equally to this work. All authors read and approved the final manuscript.
This work is supported by NSF of China (11201213, 11371183), NSF of Shandong Province (ZR2015AM026), and the Project of Shandong Provincial Higher Educational Science and Technology (J15LI07).
- L.-L. Wang and Y.-H. Fan, “Permanence for a discrete Nicholson's blowflies model with feedback control and delay,” International Journal of Biomathematics, vol. 1, no. 4, pp. 433–442, 2008.
- S. Hilger, Ein Mab kettenkalkül mit Anwendung auf Zentrumsmannig faltigkeiten [Ph.D. thesis], Universität of Würzburg, 1988.
- R. P. Agarwal, M. Bohner, and D. O'Regan, “Time scale boundary value problems on infinite intervals,” Journal of Computational and Applied Mathematics, vol. 141, no. 1-2, pp. 27–34, 2002.
- C. Wang and R. P. Agarwal, “Uniformly rd-piecewise almost periodic functions with applications to the analysis of impulsive D-dynamic system on time scales,” Applied Mathematics and Computation, vol. 259, pp. 271–292, 2015.
- C. Wang and R. P. Agarwal, “Almost periodic dynamics for impulsive delay neural networks of a general type on almost periodic time scales,” Communications in Nonlinear Science and Numerical Simulation, vol. 36, pp. 238–251, 2016.
- Y.-Y. Yu, L.-L. Wang, and Y.-H. Fan, “Uniform ultimate boundedness of solutions of predator-prey system with Michaelis-MENten functional response on time scales,” Advances in Difference Equations, Paper No. 319, 14 pages, 2016.
- W. S. C. Gurney, S. P. Blythe, and R. M. Nisbet, “Nicholson's blowflies revisited,” Nature, vol. 287, no. 5777, pp. 17–21, 1980.
- K. Gopalsamy and P. X. Weng, “Feedback regulation of logistic growth,” International Journal of Science and Mathematics, vol. 1, pp. 177–192, 1993.
- B. S. Lalli, J. S. Yu, and M.-P. Chen, “Feedback regulation of a logistic growth,” Dynamic Systems and Applications, vol. 5, no. 1, pp. 117–124, 1996.
- L. Liao, “Feedback regulation of a logistic growth with variable coefficients,” Journal of Mathematical Analysis and Applications, vol. 259, no. 2, pp. 489–500, 2001.
- W.-T. Li and L.-L. Wang, “Existence and global attractivity of positive periodic solutions of functional differential equations with feedback control,” Journal of Computational and Applied Mathematics, vol. 180, no. 2, pp. 293–309, 2005.
- F. D. Chen, “Permanence of a single species discrete model with feedback control and delay,” Applied Mathematics Letters, vol. 20, no. 7, pp. 729–733, 2007.
- X. Xie, C. Zhang, X. Chen, and J. Chen, “Almost periodic sequence solution of a discrete Hassell-Varley predator-prey system with feedback control,” Applied Mathematics and Computation, vol. 268, pp. 35–51, 2015.
- X. Mao, “Stabilization of continuous-time hybrid stochastic differential equations by discrete-time feedback control,” Automatica, vol. 49, no. 12, pp. 3677–3681, 2013.
- H. A. El-Morshedy and A. Ruiz-Herrera, “Geometric methods of global attraction in systems of delay differential equations,” Journal of Differential Equations, vol. 263, no. 9, pp. 5968–5986, 2017.
- X. Liu and Y. M. Zeng, “Linear multistep methods for impulsive delay differential equations,” Applied Mathematics and Computation, vol. 321, pp. 555–563, 2018.
- V. Lakshmikantham, S. Sivasundaram, and B. Kaymakcalan, Dynamic Systems on Measure Chains, Kluwer Academic Publishers, Boston, Mass, USA, 1996.
- M. Bohner and A. Peterson, Dynamic Equations on Time Scales: An Introduction with Applications, Birkhauser, Boston, Mass, USA, 2001.
- V. L. Kocic and G. Ladas, Global Behavior of Nonlinear Difference Equations of Higher Order with Application, Kluwer Academic, Dordrecht, The Netherlands, 1993.
- Y. Fan, Y. Yu, and L. Wang, “Some differential inequalities on time scales and their applications to feedback control systems,” Discrete Dynamics in Nature and Society, Art. ID 9195613, 11 pages, 2017.
Copyright © 2018 Lin-Lin Wang and Yong-Hong Fan. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.